Jump to content

jim98000 Snri induced anhedonia


jim98000

Recommended Posts

The years of being on venlafaxine may have left me in a condition of anhedonia.  I have heard anti depressants can inhibit dopamine actions and cause apathy/anhedonia.  I cross tapered to lexapro and am still on it.  I'm not depressed, just anhedonic.  I don't like being this way.  Has anyone regained their emotionality and pleasure sense after eliminating anti depressants from usage?  Personal stories of success in overcoming anhedonia would be very helpful.

Link to post
  • Moderator

Hi Jim --  Welcome to the group.  Anhedonia is a very common symptom of ssri snri use and WD.  I had it really badly for several years before I started to taper off of the paxil I was taking.  Over the course of my taper the anhedonia has significantly decreased to the point I am feeling most of my normal emotions now.  It's one of those symptoms that thate a lot of time to resolve, but it does go away.

 

Would you please tell us more about your drug use and cross taper by making a signature block, it would be really helpful.

 

Please put your withdrawal history in your signature

 

20 years on Paxil starting at 20mg and working up to 40mg. Sept 2011 started 10% every 6 weeks taper (2.5% every week for 4 weeks then hold for 2 additional weeks), currently at 7.9mg. Oct 2011 CTed 15oz vodka a night, to only drinking 2 beers most nights, totally sober Feb 2013.

Since I wrote this I have continued to decrease my dose by 10% every 6 weeks (2.5% every week for 4 weeks and then hold for an additional 2 weeks). I added in an extra 6 week hold when I hit 10mg to let things settle out even more. When I hit 3mgpw it became hard to split the drop into 4 parts so I switched to dropping 1mgpw (pill weight) every week for 3 weeks and then holding for another 3 weeks.  The 3 + 3 schedule turned out to be too harsh so I cut back to dropping 1mgpw every 4 weeks which is working better.

Current dose 0.000mg 04-15-2017

 

"It's also important not to become angry, no matter how difficult life is, because you can loose all hope if you can't laugh at yourself and at life in general."  Stephen Hawking

Link to post

After a venlafaxine CT while I don't consider myself anedhonic there definitely was a decrease in emotional intensity in general. I don't cry anymore, for instance. So I think your symptoms are normal. I'm 3 years off btw.

September 2011 - 75 mg Effexor, 15 mg Mirtazapine
September 2012 - CT. Developed PSSD (mostly erectile dysfunction and diminished enjoyment of sex).
January 2016 - Symptoms persist, no improvements. In fact, things seem worse now than they were in the first year.

Link to post
  • 2 weeks later...
  • Moderator

Hey Jim - 

 

Anhedonia - how many years or decades did I spend where "Nothing matters and what if it did"?  Yep.  

 

The thing is, the antidepressants, when they block the bad feelings - block the good ones too.  They just tend to block all feelings.  

 

We don't tend to describe things in terms of neurotransmitters, as "chemical imbalance" has been rejected by modern medicine:  it is a marketing ploy to get the hapless patient to take their drugs.

 

Would you like to come off of your drugs?  This is a forum for safely reducing or (slowly) quitting antidepressants.  It's what we do here.  When we see your signature and hear more of your story - what you are on, how long, when you cross tapered, how you cross tapered, and other changes you've made in drugs, etc., we may have suggestions that will help you.

 

Meanwhile, consider these topics:

Why taper by 10% of my dosage?

and

Tips for tapering off Lexapro

 

Welcome to SA!

"Easy, easy - just go easy and you'll finish." - Hawaiian Kapuna

 

Holding is hard work, holding is a blessing. Give your brain time to heal before you try again.

 

My suggestions are not medical advice, you are in charge of your own medical choices.

 

A lifetime of being prescribed antidepressants that caused problems (30 years in total). At age 35 flipped to "bipolar," but was not diagnosed for 5 years. Started my journey in Midwest United States. Crossed the Pacific for love and hope; currently living in Australia.   CT Seroquel 25 mg some time in 2013.   Tapered Reboxetine 4 mg Oct 2013 to Sept 2014 = GONE (3 years on Reboxetine).     Tapered Lithium 900 to 475 MG (alternating with the SNRI) Jan 2014 - Nov 2014, tapered Lithium 475 mg Jan 2015 -  Feb 2016 = GONE (10 years  on Lithium).  Many mistakes in dry cutting dosages were made.


The tedious thread (my intro):  JanCarol ☼ Reboxetine first, then Lithium

The happy thread (my success story):  JanCarol - Undiagnosed  Off all bipolar drugs

My own blog:  https://shamanexplorations.com/shamans-blog/

 

 

I have been psych drug FREE since 1 Feb 2016!

Link to post
  • 2 weeks later...

3 half years with anhedonia after olanzapine plus many other losses.

May 2012 Olanzapine and other anti depressants. Don't know what they were.  Sertraline, Flupentixol, Sodium Valporate, Depixol, Lithium, Piportal, Mirtazapine, Lamotrogine, Venlafaxine, Respirodol ECT x 7. Don't know the dates of any of these medications because I can't remember and I have no idea of the doses either. Am no longer on any meds. Take Cod liver oil, Omega 3, B1, Sepia. Still in rehab under section 3 in the UK.   I have access to my phone and the house phone and email.

 

Symptoms 110bpm, memory loss, severe anhedonia, no motivation, poor sleep, loss of hobbies and interests including music.  Things that have come back are appetite and feeling the cold and my muscles.

 

Nothings gonna hurt me with my eyes shut, I can see through them, I can see through them - Years and Years 2015

Link to post

Hi Jim, 

 

I felt a mixture of anhedonia and despair on venlafazine. I couldn't tell in the end what was the medication and what was me. Should you decide to get off your medication you will find lots of support and advice here. Best of luck. 

2000: Use of venlafaxine for moderate depression for two years. Tapered off with no major problems. 

2010: Venlafaxine 5 years, doses between 75-150-300. Tolerated but only partially stabilised the severe depression & escallating side effects. 

Adverse reactions to citalopram (tried before venlafaxine), sertraline & mirtazapine (tried after venlafaxine became problematic) with suicidal ideation caused. 

2014: Adverse reaction to one prozac pill which I tried to begin taking in order to stabilise the withdrawal and actually made it horrendously worse. My body & brain went on fire two hours after taking the pill and severe WD began.

Spring 2014: CEASED ALL ANTIDEPRESSANTS. Did take occasional lorazepam (two weeks at first followed by the occasional half tablet at night sometimes.

2014: WD: living hell for five months, gradually improved a little by little for almost a year and a half but with frequent heart palpitations, weakness and anxiety and very poor sleep. Struggled to do things both physically & mentally but was improving slowly. 

2015: WD relapse with full symptoms. anxiety/panic triggered beyond initial anxiety resurgence by a couple of small half doses of Lorazepam that seem to have restarted all the WD symptoms I had in the beginning & ruined all the progress I had made. 

2017: Bad reaction to propranolol beta blockers. Nervous system kindled into violent shaking like withdrawal again. Alerting system on overdrive. 

 

Current Supplements: Omega 3 & Vitamin C, magnesium, potassium, pre/probiotics, brewer's yeast. 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy